MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B2070-080
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a right external iliac artery.Pre-dilatation was performed with a 7x80mm armada 35 balloon dilatation (bdc.Subsequently, a dissection was noted.The bdc possibly contributed to the dissection.Then an unspecified stent was implanted to treat the dissection.Post stent implantation, the bdc was attempted to be re-used.However, the bdc could not advance through the 5f sheath.Therefore, the procedure was completed with another armada bdc device.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported difficulty could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty advancing the device and unexpected medical intervention appears to be related to circumstances of the procedure.Additionally, a conclusive cause for the reported patient effect of dissection and the relationship to the device, if any, cannot be determined.It was reported that the armada 35 advanced into the lesion and was used for pr-dilatation.A dissection was noted, and additional treatment with an unspecified stent was implanted to treat the dissection.The armada 35 was attempted to be re-used/re-advanced but encountered resistance with the introducer sheath.There was no damage noted to the device during inspection prior to use or during the first successful advancement of the device in the procedure, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon folds became compromised after the first inflation, causing the balloon to not be able to refold properly and/or the device was not held under appropriate vacuum and subsequently resulted in the reported difficulty readvancing the device into the introducer sheath.The reported patient effect of dissection is listed in the percutaneous transluminal angioplasty (pta) catheter, armada 35 / armada 35 ll, global, instruction for use as a known patient effect.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24265347
Report Number2024168-2026-00502
Device Sequence Number15957715
Product Code LIT
UDI-Device Identifier08717648155376
UDI-Public(01)08717648155376(17)290331(10)51001G1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB2070-080
Device Catalogue NumberB2070-080
Device Lot Number51001G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F SHEATH.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight77 KG
Patient RaceWhite